Georgia, 2018

Damaging Winds in Georgia, June 25 to 27, 2018

June 25 to 27, 2018 · NWS TAE · 3 events in 3 counties and zones

Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 3:02 PM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 25, 3:02 PM EST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
402 PM EDT Mon Jun 25 2018

.NEAR TERM [Through Tonight]...

Deep layer ridge will remain in place through tonight. Scattered
showers and thunderstorms this afternoon will continue into the
evening, with the best chance of convection after 00z across the
eastern portion of the CWA based on the influence of the east coast
sea breeze. Convection will decrease for the second half of the
night with the focus for an isolated shower/thunderstorm across the
Gulf. Lows tonight will be in the mid 70s, with upper 70s along the
coast.  TLH low temperature should remain below the record high
minimum temperature of 78 (1914).

.SHORT TERM [Tuesday Through Wednesday Night]...

Our typical wet summer pattern will return going into the short
term. An east-west oriented ridge will sit over the region, allowing
for southerly flow to bring abundant moisture in from the Gulf. As a
result, rain chances will be more widespread with daytime PoPs of 30-
40% for most of the CWA. High temperatures will be in the low-mid
90s and lows in the mid-upper 70s.

.LONG TERM [Thursday Through Monday]...

The generally wet pattern of diurnal showers will continue into the
long term period. Rain chances will be best in the afternoons, with
PoPs ranging 30-50% most days. High temperatures will be in the low-
mid 90s with lows in the mid-upper 70s.

&&

.AVIATION [Through 18Z Tuesday]...

Currently light winds under VFR conditions. Sct SHRA/TSRA are
expected to develop near all terminals this afternoon. Latest
guidance suggests most of the activity starting near the terminals N
and W of KTLH and quickly spreading in coverage S and E. Activity
might linger a bit longer this afternoon near KVLD. Depending on the
amount of rainfall this afternoon patchy fog could be a concern
overnight. Expect conditions in and around any SHRA/TSRA to be
MVFR/IFR.

&&

.MARINE...

Winds will be south to southwest through much of the week with
speeds of 5 to 10 knots. Seas will range from 1 to 2 feet. Scattered
storms are expected each day.

&&

.FIRE WEATHER...

Aside from low dispersion indices, hazardous fire weather
conditions are not expected over the next several days.

&&

.HYDROLOGY...

Widespread flooding is not expected over the next week. With
scattered thunderstorms expected each day though, minor nuisance
flooding such as ponding of water on roadways will be possible.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  92  75 /  30  40  10  40  10
Panama City   78  90  79  89  80 /  10  30  10  20  20
Dothan        75  94  74  92  75 /  20  40  20  40  10
Albany        76  95  76  93  76 /  30  40  30  40  20
Valdosta      73  95  74  93  75 /  40  40  30  40  20
Cross City    74  92  75  90  77 /  50  20  10  30  20
Apalachicola  78  89  78  89  79 /  10  20  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Fieux/Skeen
LONG TERM...Fieux/Skeen
AVIATION...Humphreys
MARINE...Fieux
FIRE WEATHER...Harrigan
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jun 25, 3:53 PM EST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
453 PM EDT MON JUN 25 2018

GAZ120-122-252130-
Quitman GA-Randolph GA-
453 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND QUITMAN
COUNTIES UNTIL 530 PM EDT...

At 451 PM EDT, Doppler radar was tracking strong thunderstorms near
Cuthbert and 5 miles west of Union, moving northwest around 10 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Cuthbert, Springvale Station, Hatcher, Morris, Peterson Hill, White
House, Brooksville, Crossroads, Benevolence, Springvale and Wades.

LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
      3193 8492 3192 8491 3192 8481 3193 8480
      3192 8480 3192 8469 3193 8468 3192 8468
      3192 8460 3183 8460 3179 8470 3172 8496
      3178 8496 3178 8504 3199 8507
TIME...MOT...LOC 2051Z 156DEG 8KT 3181 8482

WD
Special weather statement, Jun 25, 4:02 PM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT MON JUN 25 2018

FLZ012-112-252145-
Coastal Bay FL-Inland Bay FL-
502 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY COUNTY UNTIL 545
PM EDT/445 PM CDT/...

At 500 PM EDT/400 PM CDT/, Doppler radar was tracking strong
thunderstorms 11 miles northeast of Lynn Haven and 5 miles northeast
of Vicksburg. The movement of these storms is nearly stationary.

Wind gusts up to 50 mph is possible with these storms along with pea
sized hail.

Locations impacted include...
Nixon, Gainer Spring, Bayhead, Bennett, Youngstown, Cairo, Bayou
George, Majette, Camp Flowers and Recota Beach.

LAT...LON 3044 8549 3041 8539 3027 8539 3020 8540
      3023 8552 3031 8560 3035 8569 3044 8570
TIME...MOT...LOC 2100Z 213DEG 2KT 3031 8548

WD
Special weather statement, Jun 25, 4:13 PM EST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT MON JUN 25 2018

FLZ019-252145-
Madison FL-
513 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
545 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Madison, moving west at 5 mph.

Winds up to 40 mph and pea sized hail is possible with this storm.

Locations impacted include...
Madison, Cherry Lake, Lovett, Hamburg, Hanson and Pinetta.

LAT...LON 3044 8339 3046 8350 3052 8360 3065 8357
      3064 8334 3063 8328 3062 8327 3059 8326
      3055 8326 3054 8325 3053 8325
TIME...MOT...LOC 2112Z 077DEG 6KT 3058 8341

WD
Special weather statement, Jun 25, 5:42 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM CDT MON JUN 25 2018

FLZ011>013-252315-
Inland Bay FL-Calhoun FL-Jackson FL-
542 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTHEASTERN
BAY AND NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL
615 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Marianna, moving north at 20 mph.

Winds up to 45 mph are possible with this storm.

Locations impacted include...
Marianna, Cottondale, Grand Ridge, Altha, Alford, Moose Pond,
Clarksville, Ocheesee, Selman, Fountain, Blue Spring, Union City,
Chipola, Henderson Mill, Camps Head, Dellwood, Star, Alliance,
Blountstown Airport and Compass Lake.

LAT...LON 3057 8546 3057 8544 3078 8543 3084 8536
      3087 8497 3056 8496 3055 8497 3046 8511
      3040 8530 3048 8547
TIME...MOT...LOC 2241Z 157DEG 19KT 3068 8518

WD
Special weather statement, Jun 25, 6:18 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
618 PM CDT MON JUN 25 2018

FLZ011-260000-
Jackson FL-
618 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 700 PM
CDT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving northwest at 15 mph.

Wind gusts up to 50 mph and pea sized are possible with this storm.

Locations impacted include...
Marianna, Cottondale, Grand Ridge, Greenwood, Alford, Bascom, Blue
Spring, Union City, Lovedale, Dellwood, Star, Hornsville, Jacobs,
Alliance, Buena Vista, Marianna Municipal A/P, Jacob City,
Kynesville, Ridgetop and Haynes.

LAT...LON 3093 8538 3095 8498 3093 8498 3089 8494
      3061 8505 3061 8517 3057 8518 3056 8520
      3057 8535 3067 8544 3078 8543 3079 8543
      3079 8548 3083 8548
TIME...MOT...LOC 2317Z 135DEG 11KT 3074 8528

WD
Special weather statement, Jun 25, 6:57 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
757 PM EDT MON JUN 25 2018

GAZ128-130-131-260045-
Irwin GA-Turner GA-Ben Hill GA-
757 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRWIN...TURNER AND
CENTRAL BEN HILL COUNTIES UNTIL 845 PM EDT...

At 756 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rhine to 6 miles south of Pitts to near
Ashburn. Movement was southeast at 10 mph.

Wind gusts up to 50 mph and pea sized hail is possible with these
storms.

Locations impacted include...
Fitzgerald, Ashburn, Worth, Sycamore, Rebecca, Lulaville, Amboy,
Sibley, Coverdale, Hobby, Turner Co Airport, Irwinville Airport,
Bowens Mill, Dakota, Arp, Abba and Queensland.

LAT...LON 3182 8314 3174 8314 3168 8329 3161 8370
      3162 8371 3162 8375 3167 8379 3180 8380
      3180 8361 3185 8361 3184 8321 3185 8318
TIME...MOT...LOC 2356Z 340DEG 8KT 3191 8321 3186 8352 3172 8373

WD

The radar

The Moody AFB radar (KVAX), 96 km away, was scanning. The volume nearest the first event began at 00:15 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ben Hill

When
June 25, 7:15 PM EST
Where
Ben Hill County, 0.99 mi NNW of Fitzgerald
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.723, -83.256

A tree and a power line were blown down at the intersection of Lee Street and Sultana Drive.

Thunderstorm Wind, Irwin

When
June 25, 7:45 PM EST
Where
Irwin County, 0.59 mi W of Ocilla
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
31.590, -83.260

A tree was blown down onto a power line resulting in a power outage on the southwest side of Ocilla.

Thunderstorm Wind, Mitchell

When
June 27, 10:06 PM EST
Where
Mitchell County, 3.65 mi NNW of Branchville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
31.200, -84.330

Some power lines were blown down with a couple of broken power poles as well. Over 700 customers were without power as reported by Mitchell EMC.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2018Every state in 2018This day in weather historyWarnings in Georgia, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765589, 765590, 765591.